Texas, 2015Flash Flood in Texas, June 30, 2015
June 30, 2015 · NWS EWX · 1 event in 1 county or zone
Showers and thunderstorms moved inland along a sea breeze front. Some of these storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms moved inland along a sea breeze front. Some of these storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 11:42 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 11:42 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CDT TUE JUN 30 2015
.AVIATION...//18Z TAFS//
CONVECTION WILL BE A CONCERN THIS AFTERNOON AND INTO THE EARLY
EVENING THEN AGAIN AFTER 16Z WED. VFR CIGS ARE EXPECTED THIS
AFTERNOON WITH SCATTERED SHRA/TSRA. HAVE INCLUDED VCSH/VCTS FOR
THIS AFTERNOON AND AGAIN IN THE 30-HOUR SITES FOR WED. S/SE WINDS
AT 10-15 KNOTS THIS AFTERNOON AND INTO THE EARLY EVENING THEN
5-10 KNOTS OVERNIGHT. IN OR NEAR CONVECTION WILL SEE WIND GUSTS
UP TO 35 KTS. MVFR CIGS DEVELOP AT KSAT/KSSF AROUND 07Z-08Z THEN
AT KDRT AROUND 12Z. DID NOT INCLUDE ANY CIGS FOR KAUS. CIGS WILL
BECOME VFR AFTER 16Z-18Z WED. S/SE WINDS 10-15 KNOTS AFTER 15Z-
16Z.
&&
.PREV DISCUSSION... /ISSUED 1135 AM CDT TUE JUN 30 2015/
UPDATE...
INCREASED POPS THIS MORNING TO ACCOUNT FOR SHOWERS THAT DEVELOPED
ALONG AND NORTH OF HWY 90 AS LOW LEVEL MOISTURE HAS INCREASED WITH
A THE WEAK 850 MB JET MOVING UP THE RIO GRANDE PLAINS WITH
ADDITIONAL LIFT FROM THE BALCONES ESCARPMENT. HI-RES MODELS AND
GLOBAL MODELS GENERALLY AGREE...EXCLUDING THE NAM...THAT THE BEST
RAIN CHANCES WILL BE ALONG AND SOUTH OF INTERSTATE 10 TODAY...BUT
THE HRRR CONSISTENTLY SUGGESTS AT LEAST ISOLATED IF NOT SCATTERED
SHOWERS AND THUNDERSTORMS WILL MOVE N-NW INTO EVEN THE HILL
COUNTRY TODAY. CONSIDERING OUTFLOW BOUNDARIES TO OUR NW AND NE MAY
ASSIST CONVECTIVE DEVELOPMENT FURTHER NORTH AS WELL...SLIGHTLY
INCREASED POPS ACROSS THE NORTHERN CWA FOR THIS AFTERNOON WHILE
STILL MAINTAINING 50% POPS GENERALLY ALONG AND SOUTH OF HWY 90.
PREV DISCUSSION... /ISSUED 537 AM CDT TUE JUN 30 2015/
AVIATION...
A MOIST SELY LOWER LEVEL FLOW WILL ALLOW ISOLD/SCT SHRA/TSRA
CURRENTLY ALONG THE COAST TO SPREAD TO THE NORTHWEST ACROSS OUR
AREA THIS MORNING INTO THE AFTERNOON AND THEN DISSIPATING THIS
EVENING. IT IS ALSO POSSIBLE THAT SURFACE BOUNDARIES CURRENTLY
OVER NORTHERN TO WESTERN TEXAS GENERATE SHRA/TSRA THAT PUSH SOUTH
INTO OUR AREA. FOR NOW...WILL GO WITH VCSH LATE MORNING THROUGH
EARLY EVENING AT KAUS/KSAT/KSSF. WILL MONITOR RADAR AND MODEL
TRENDS FOR PREVAILING IMPACTS AT THE AIRPORTS. STRATUS WITH AREAS
OF IFR/MVFR CIGS PREVAILS EARLY THIS MORNING. CIGS LIFT AND CLOUDS
SCATTER OUT WITH SKIES BECOMING VFR AROUND MIDDAY. LOCAL MVFR CIGS
ARE POSSIBLE IN SHRA/TSRA. STRATUS WITH IFR/MVFR CIGS REDEVELOPS
OVERNIGHT. S TO SE WINDS 7 KTS OR LESS EARLY THIS MORNING INCREASE
LATE MORNING INTO AFTERNOON TO 10 TO 15 KTS WITH OCNL GUSTS TO 22
KTS AS AIRMASS BECOMES MIXED. WIND GUSTS UP TO 35 KTS ARE POSSIBLE
IN/NEAR SHRA/TSRA. WINDS DECREASE BY LATE EVENING TO 7 KTS OR LESS
AS AIRMASS DECOUPLES.
PREV DISCUSSION... /ISSUED 407 AM CDT TUE JUN 30 2015/
SHORT TERM (TODAY THROUGH WEDNESDAY)...
MAIN HIGHLIGHT THIS PERIOD WILL BE CENTERED ON TODAY'S RAIN/TSTORM
CHANCES FOLLOWED BY A GRADUAL DRIER TREND WEDNESDAY. TEMPERATURES
WILL REMAIN NEAR NORMAL THROUGH THE PERIOD.
REGIONAL RADAR IS ACTIVE THIS MORNING DEPICTING THREE SEPARATE AREAS
OF SHOWERS AND THUNDERSTORMS NEAR THE REGION WITH ONE NW...ONE
NE...AND SHOWERS ALONG THE COAST TO THE SE. FOR THE MORE VIGOROUS
TSTORM CLUSTER NORTH OF SAN ANGELO...LATEST IR SAT LOOPS AND RADAR
SUGGEST STRONGEST STORMS WILL CONTINUE TO DEVELOP SOUTHWEST TO WEST
OF CURRENT ACTIVITY AND LIKELY MISS MOST OF THE HILL COUNTRY AND
EDWARDS PLATEAU THIS MORNING. A STRATIFORM RAIN SHIELD FROM SEPARATE
ACTIVITY IS SOUTH OF THE MAIN CLUSTER AND THIS OVERWORKED ATMOSPHERE
SHOULD FURTHER DIMINISH THE MAIN CLUSTER'S STRENGTH THROUGH THE
MORNING HOURS. SECONDLY...THE SMALLER CLUSTER NEAR DALLAS IS ALSO
LOOSING ITS COMPOSURE OVER THE PAST HALF HOUR BUT AT A SLOWER RATE
AND WILL LIKELY NOT MAKE IT TO THE AREA BUT WILL NEED TO BE WATCHED.
HOWEVER...BOTH OF THESE WEAKENING SYSTEMS APPEAR TO HAVE HEALTHY
OUTFLOW BOUNDARIES THAT COULD MAKE IT NEAR OR INTO NORTHERN AREAS OF
HILL COUNTRY TO THE I-35 CORRIDOR LATER THIS MORNING OR THIS
AFTERNOON AND HELP BE A FOCUS FOR HEAVIER SHOWER AND STORM ACTIVITY.
THE THIRD AREA OF ACTIVITY ALONG THE COAST IS BEING AIDED BY 25-30
KT OF LOW-LVL MOIST FLOW. THIS WILL SPREAD INLAND THROUGH THE
MORNING HOURS WITH ADDITIONAL DEVELOPMENT EXPECTED FROM THE SOUTH
NEAR THE I-37/35 CORRIDOR AND POINTS WEST TOWARDS THE RIO GRANDE
PLAINS AS ATMOSPHERE DESTABILIZES THROUGH EARLY AFTN. HAVE HIGHEST
RAIN CHANCES IN SW/S TODAY GIVEN THE WEAK INVERTED TROUGH IN MEXICO
AND AGREEMENT ON GLOBAL AND HI-RES MODELS. DEPENDING ON OUTFLOW
BOUNDARY EVOLUTION...RAIN/TSTORM CHANCES MAY NEED TO RAISED FROM MY
CURRENT 20-30% IN THE NORTH. SOME SHOWERS AND STORMS TODAY COULD
PRODUCE LOCALLY HEAVY RAINFALL WITH A QUICK 2 INCHES IN LESS THAN 1
HOUR AND A WIND GUSTS UP TO 40 MPH. ACTIVITY WILL DISSIPATE THROUGH
THE LATE EVENING HOURS.
THE REGION WILL CONTINUE TO BE SITUATED IN A H7-H5 COL OR SADDLE
POINT HEIGHT FIELD WEDNESDAY THAT WILL RESULT IN LOW WINDS IN THE MID
AND UPPER LEVELS. HOWEVER...HEIGHTS WILL BE SLOWLY INCREASING OVER
THE REGION AS THE LINKAGE BETWEEN THE BERMUDA HIGH AND WESTERN CONUS
HIGH BRIDGES TOGETHER. THIS SHOULD ALLOW FOR MORE ATMOSPHERIC
SUPPRESSION WITH LOWER RAIN/TSTORM CHANCES WED AFTN. THIS ACTIVITY
SHOULD BE ASSOCIATED WITH SEA-BREEZE/INVERTED TROUGH ACTIVITY ACROSS
SW/S/SE AREAS. THIS ACTIVITY TOO...WILL DISSIPATE THROUGH THE MID
EVENING HOURS.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
THE ESTABLISHING H7-H5 HEIGHT BRIDGE CUTTING BETWEEN THE INVERTED
TROUGH SOUTHWEST AND THE LONGWAVE TROUGHING OVER EASTERN CONUS
THROUGH THE END OF THE WEEK WILL HELP SUPPRESS MOST SHOWER/TSTORM
ACTIVITY AS WE HEAD INTO THE HOLIDAY WEEKEND. NEAR NORMAL
TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE PERIOD.
THE BACK HALF OF THE WORK WEEK AND THE FIRST HALF OF THE HOLIDAY
WEEKEND (FRI/SAT) LOOK TO BE NEAR NORMAL TEMPERATURE WISE WITH ONLY
20-30% PULSE AFTERNOON SHOWER/TSTORM CHANCES. AT THIS TIME...GLOBAL
MODELS ARE IN DECENT AGREEMENT ON STAGNANT PATTERN WITH LOW-CHANCE
DIURNAL ACTIVITY. THIS ACTIVITY WILL DISSIPATE QUICKLY BY 8-10PM EACH
EVENING...IF NOT EARLIER...AND FOURTH OF JULY FIREWORK CELEBRATIONS
APPEAR TO BE GOOD TO GO FOR NOW FRI/SAT OUTSIDE OF AN ISOLATED
SHOWER/STORM.
HOWEVER...SUNDAY APPEARS TO BE WETTER AS THE HIGHER HEIGHT BRIDGE
LINKAGE BREAKS DOWN ALLOWING THE INVERTED TROUGH AND MID-LATITUDE
TROUGH TO INFLUENCE THE REGION WITH ADDED LIFT. BOTH EC AND GFS
INDICATE A HIGHER RAIN SIGNAL AND HAVE FOLLOWED SUIT IN THE OFFICIAL
FORECAST. SOME LOCALLY HEAVY DOWNPOURS COULD OCCUR SUNDAY AFTN
MAINLY FOR AREAS EAST OF US 281. WILL NEED TO KEEP A WATCH ON SUNDAY
DURING AS REMAINING HOLIDAY FESTIVITIES WILL LIKELY BE ONGOING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 93 74 93 74 92 / 40 10 10 - 10
AUSTIN BERGSTROM INTL AIRPORT 92 73 92 73 92 / 40 10 20 10 10
NEW BRAUNFELS MUNI AIRPORT 90 73 90 73 91 / 40 10 20 10 10
BURNET MUNI AIRPORT 90 72 89 72 91 / 30 10 10 - -
DEL RIO INTL AIRPORT 92 73 93 73 92 / 40 20 10 - 10
GEORGETOWN MUNI AIRPORT 91 73 90 74 92 / 30 10 10 - -
HONDO MUNI AIRPORT 90 71 90 71 91 / 50 10 20 10 10
SAN MARCOS MUNI AIRPORT 90 72 90 73 92 / 40 10 20 10 10
LA GRANGE - FAYETTE REGIONAL 90 74 90 74 92 / 40 20 30 10 20
SAN ANTONIO INTL AIRPORT 92 74 92 74 91 / 40 10 20 10 10
STINSON MUNI AIRPORT 91 73 92 74 92 / 50 10 20 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...LH
Hazardous weather outlook, Jun 30, 3:14 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT TUE JUN 30 2015
TXZ171>173-183>194-202>209-217>225-228-011000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
414 AM CDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS
EVENING. LOCALLY HEAVY RAINFALL OF 2 INCHES IS POSSIBLE AND MAY
CAUSE MINOR FLOODING. STRONG WIND GUSTS OF UP TO 40 MPH ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE MORE ISOLATED WEDNESDAY THROUGH FRIDAY.
THUNDERSTORMS INCREASE OVER THE INDEPENDENCE DAY WEEKEND WITH
SUNDAY BEING THE MOST ACTIVE. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY CAUSE MINOR FLOODING MAINLY FOR AREAS EAST OF HIGHWAY 281.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 30, 12:48 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT TUE JUN 30 2015
TXZ219-301930-
FRIO TX-
148 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRIO COUNTY UNTIL 230 PM
CDT...
AT 148 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDFINCH...OR 11 MILES SOUTHEAST OF PEARSALL...MOVING NORTH AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOORE...GOLDFINCH...BIGFOOT...BIG FOOT...SCHATTEL AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2873 9902 2909 9904 2909 9880 2880 9880
2872 9882
TIME...MOT...LOC 1848Z 185DEG 14KT 2880 9892
HAMPSHIRESpecial weather statement, Jun 30, 1:50 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT TUE JUN 30 2015
TXZ204>207-223-302030-
GONZALES TX-BEXAR TX-MEDINA TX-COMAL TX-GUADALUPE TX-
250 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...COMAL...NORTHEASTERN
MEDINA...WEST CENTRAL GONZALES AND BEXAR COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CASTROVILLE TO TERRELL
HILLS TO 11 MILES NORTH OF NIXON...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...
CASTROVILLE...CANYON LAKE DAM...SCHERTZ...CIBOLO...LIVE OAK...LEON
VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...
WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2985 9803 2976 9800 2985 9786 2978 9783
2979 9782 2971 9773 2936 9773 2939 9813
2944 9814 2939 9818 2941 9841 2929 9894
2962 9902 2959 9898 2956 9899 2956 9893
2972 9878 2975 9865 2975 9864 3002 9828
TIME...MOT...LOC 1950Z 174DEG 34KT 2937 9887 2948 9842 2943 9782
HAMPSHIRESpecial weather statement, Jun 30, 2:31 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT TUE JUN 30 2015
TXZ209-302115-
FAYETTE TX-
331 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FAYETTE COUNTY
UNTIL 415 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA GRANGE...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NECHANITZ...WARDA...WALDECK...LEDBETTER...RUTERSVILLE...
PLUM...RABBS PRAIRIE...WALHALLA...WICCHESTER AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2989 9677 2988 9697 3003 9702 3011 9687
3011 9685 3016 9680 3015 9677 3014 9675
TIME...MOT...LOC 2031Z 174DEG 11KT 2996 9688
HAMPSHIREFlash Flood, Bexar
- When
- June 30, 2:54 PM CST to 3:57 PM CST
- Where
- Bexar County, 1.83 mi NW of Fratt to 1.83 mi SE of Beckmann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.540, -98.590
Thunderstorms produced heavy rain that caused flash flooding in northwest San Antonio. There were water rescues at Verbena St. and Southwell Rd. and S. Hausman Rd. and Lake Run. Numerous roads were closed due to flooding including the I-10 access road near Fountainhead Dr., Evers Rd. at Poss Rd., Cave Ln. from Dundee Ave. to Kenilowrth Blvd., Lockhill Rd. at White Bonnet St., Danville Fr. at Overbrook, Orsinger Ln. at Vance Jackson Rd., and Sunburst St. at Sleepy Hollow St.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587448.